advertisement
Question
Posted by: steve | 2012/09/25

hypertension

I''m a 30 year old male weighing 60 kg and 1.7m in lenght.I''m a non-smoker and occasional drinker.High blood pressure is in my family and my mom recently had 2 strokes.I''ve been on high blood pressure tablets for the past year.A few weeks back,I went to my Gp as I wasn''t feeling good.He checked my bp and was very high and immediately gave me an extra tablet to bring it down.
I was then refered to a main hospital where they checked my bp and did some blood test along with an echo test for my heart.
Everything on the report stated normal,but I''m concered about the one.It stated Valves - Anterior Leaflet thicked Mild MR.Is this anything to be concerned of?I have also lately been experienced dizzy spells when i walk in the morning along with feeling out of breath.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Dear Steve

Thanks for your query. Blood pressures taken when people are not feeling well are not the best blood pressures on which to base a decision about chronic treatment. However, you have now been thoroughly assessed since then.

The echocardiogram report indicates thickening of the anterior mitral valve leaflet and mild “MR”, which means mild mitral regurgitation, ie a mild leak of the mitral valve. “Thickening”, like beauty, is often in the eye of the beholder and it certainly does not sound like anything to worry about, especially as it is an incidental finding.

Without more information I can’t really tell you why you should feel dizzy while walking, but if you are taking medication to reduce your blood pressure bear in mind the possibility that the dizziness could be an effect of the treatment. If you are still on medication please discuss the symptom with the doctor who prescribed the medication.

Best wishes, JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2012/09/27

Dear Steve

Thanks for your query. Blood pressures taken when people are not feeling well are not the best blood pressures on which to base a decision about chronic treatment. However, you have now been thoroughly assessed since then.

The echocardiogram report indicates thickening of the anterior mitral valve leaflet and mild “MR”, which means mild mitral regurgitation, ie a mild leak of the mitral valve. “Thickening”, like beauty, is often in the eye of the beholder and it certainly does not sound like anything to worry about, especially as it is an incidental finding.

Without more information I can’t really tell you why you should feel dizzy while walking, but if you are taking medication to reduce your blood pressure bear in mind the possibility that the dizziness could be an effect of the treatment. If you are still on medication please discuss the symptom with the doctor who prescribed the medication.

Best wishes, JT

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement